Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

July 8, 2015Atlantic County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2015, 5:45 PM EDT for Atlantic County, Ocean County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 5:45 PM EDT (21:45 UTC)
Expired
Jul 8, 2015, 6:30 PM EDT
In force
45 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 38 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS81 KPHI 082145
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT WED JUL 8 2015
 
NJZ017-018-020>022-024>027-082230-
SOUTHEASTERN BURLINGTON-ATLANTIC COASTAL CAPE MAY-ATLANTIC-COASTAL
ATLANTIC-COASTAL OCEAN-CAMDEN-OCEAN-GLOUCESTER-CUMBERLAND-
545 PM EDT WED JUL 8 2015

...LARGE CLUSTER OF THUNDERSTORMS MOVING TOWARDS THE CENTRAL NEW 
JERSEY SHORE...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR EGG HARBOR CITY...OR
13 MILES NORTHWEST OF ATLANTIC CITY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...ATLANTIC CITY...OCEAN CITY...BARNEGAT...PLEASANTVILLE...
HAMMONTON...BEACHWOOD...SOMERS POINT...VENTNOR CITY...BRIGANTINE...
NORTHFIELD...ABSECON...SHAMONG...MARGATE CITY...POINT PLEASANT
BEACH...EGG HARBOR CITY...TUCKERTON...WEYMOUTH...ESTELL MANOR AND
SURF CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3981 7417 3977 7410 3975 7420 3976 7410
      3958 7422 3958 7434 3950 7429 3954 7440
      3956 7441 3941 7440 3949 7431 3942 7434
      3930 7454 3932 7485 3967 7493 4009 7404
TIME...MOT...LOC 2143Z 259DEG 35KT 3950 7462 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:02 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 8, 4:02 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT WED JUL 8 2015

.SYNOPSIS...
SLOW MOVING COLD FRONT CONTINUES TO PUSH THROUGH THE REGION FROM THE
NORTH-NORTHWEST THIS EVENING BEFORE STALLING OVER DELMARVA LATE
TONIGHT. SEVERAL AREAS OF LOW PRESSURE WILL MOVE ALONG THE FRONTAL
BOUNDARY ON TOMORROW BEFORE THE FRONT FIZZLES ON FRIDAY. HIGH
PRESSURE WILL BRIEFLY MOVE INTO THE REGION FOR THE WEEKEND, BEFORE A
WARM FRONTAL BOUNDARY MOVES TO OUR NORTH ON MONDAY. A TROUGH LOOKS
TO PERSIST OVER OUR AREA THROUGH MOST OF NEXT WEEK, AS A RESULT OF A
DOMINANT RIDGE OVER THE MIDWEST WITH MORE UNSETTLED WEATHER
EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A COLD FRONT IS SITUATED ACROSS THE LEHIGH VALLEY THIS AFTERNOON AND
IT WILL SLOWLY SAG SOUTHWARD, EVENTUALLY STALLING ACROSS OUR AREA
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE OCCURRING ALONG THE
BOUNDARY AND OUT AHEAD OF IT. CONVECTIVE PARAMETERS ARE NOT ALL THAT
EXCITING TODAY WITH MLCAPES HANGING OUT AROUND 1000 J/KG. THE BIG
THING IS THE PRECIPITABLE WATER VALUES, WHICH REMAIN VERY HIGH, 90TH
PERCENTILE OR SO, AND ARE UP IN THE 2-2.25 INCH RANGE. SHEAR IS NOT
IMPRESSIVE TODAY SO WE SHOULDN'T HAVE TOO MUCH IN THE WAY OF WINDS
ASIDE FROM SOME GUSTY WINDS WITHIN ANY STORMS. EXPECT STORMS TO DUMP
A BIT OF RAIN AS THEY MOSEY ON THEIR WAY BUT THERE APPEARS TO BE
ENOUGH FLOW AROUND TO KEEP THEM MOVING. TRAINING MAY BECOME MORE OF
AN ISSUE AND WE MAY SEE SOME FLOODING OCCUR, ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS. WITH DECENT LOW LEVEL MOISTURE AROUND THE
REGION, PATCHY FOG MAY DEVELOP OVERNIGHT.

TEMPERATURES WERE ABLE TO RISE INTO THE 80S THROUGH MUCH OF THE AREA
AND WITH THOSE PESKY DEWPOINTS HOVERING IN THE UPPER 60S TO LOWER
70S, IT SURE FEELS MUGGY OUT THERE! THERE SHOULD BE SOME RELIEF FOR
AREAS LUCKY ENOUGH TO FIND THEMSELVES ON THE BACKSIDE OF THE COLD
FRONT, WHERE THE DEWPOINTS SHOULD BE BELOW 70. SOUTHERN AREAS MAY
NOT BE SO LUCKY AND REMAIN MUGGY AND WARM OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY WILL BRING US ANOTHER DAY WITH THE CHANCES FOR SHOWERS AND
THUNDERSTORMS, WITH THOSE CHANCES LOOKING BETTER ACROSS THE AREA
THAN THEY DID TODAY. THE COLD FRONT WILL FIND ITS WAY PAST PHILLY
AND SHOULD MAKE IT NEAR OR JUST SOUTH OF ACY BEFORE
POSSIBLY STALLING.

SPC HAS PLACED OUT REGION IN A MARGINAL RISK WITH OUR WESTERN ZONES
IN A SLIGHT RISK FOR SEVERE STORMS. AGAIN, THE CONVECTIVE PARAMETERS
ARE NOT ALL LINED UP BUT WE WILL SEE STORMS SPARKING UP. LOW
PRESSURE WILL CROSS THE OHIO VALLEY AND MAKE ITS WAY TOWARDS OUR
AREA THROUGH THE DAY. THE LATEST MODEL GUIDANCE SHOWS THAT THIS LOW
MIGHT HAVE MORE OF AN IMPACT TO OUR NORTH, WHERE THE HEAVIEST
PRECIPITATION IS FORECAST, BUT IT WILL STILL ALLOW FOR DEVELOPING
STORMS ACROSS OUR AREA.

TEMPERATURES WILL ONCE AGAIN RISE INTO THE 80S ACROSS OUR AREA BUT
AREAS ACROSS THE DELMARVA AND SOUTHERN NJ MAY STILL SEE TEMPS RISE
INTO THE UPPER 80S/LOWER 90S AS THE WEST TO SOUTHWEST FLOW CONTINUES
TO BRING IN WARMER AIR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NOT MUCH CHANGE TO THE LONGWAVE PATTERN THROUGH THE LONGTERM AS
DISCUSSED YESTERDAY. THIS LEADS TO AN UNSETTLED PERIOD WITH DAILY
CHANCES OF SHOWERS AND THUNDERSTORMS LEADING INTO THE NEW WORK WEEK.
OTHERWISE, AS THE RETROGRADING MID-LEVEL RIDGE SLIDES BY TO OUR
SOUTHWEST WE STILL EXPECT TWO DRY DAYS IN THE FORECAST, FRIDAY AND
SATURDAY. IT IS QUITE POSSIBLE THAT SUNDAY MAY END UP BEING DRY TOO
BASED ON THE TIMING OF THE THETA-E SURGE COINCIDING WITH A WARM
FRONT LIFTING THROUGH...MEDIUM RANGE GUIDANCE HAS NOT BEEN HANDLING
THIS FEATURE TOO WELL THOUGH THERE IS STILL AMPLE TIME TO REFINE THE
DETAILS.

THURSDAY NIGHT - SATURDAY...OF CONCERN THURSDAY NIGHT INTO EARLY
FRIDAY MORNING IS A WAVE OF LOW PRESSURE THAT SHOULD BE MOVING ALONG
THE AFOREMENTIONED FRONTAL BOUNDARY...THE WEDNESDAY COLD FRONT THAT
GETS CAUGHT UP IN THE SOUTHERLY FLOW AHEAD OF THE SURFACE WAVE. WE
WILL STILL HAVE WELL ABOVE NORMAL PWATS IN PLACE TO ALLOW FOR HEAVY
RAINERS WE CONTINUE WITH THE HEAVY RAIN WORDING IN THE FORECAST
THURSDAY NIGHT INTO FRIDAY MORNING, BUT CONFINE IT TO OUR NORTHERN
HALF...BETTER LIFT/DYNAMICS AND SOME ELEVATED INSTABILITY TO WORK
WITH. FFG IS RATHER LOW ACROSS THE NORTHERN ZONES BUT NOT SURE HOW
WIDESPREAD THE HEAVIEST OF THE RAIN WOULD BE...IT COULD HEAD FARTHER
NORTH INTO LOWER NEW YORK STATE. WE WILL CONTINUE THE HWO MENTION.
BEHIND THIS SYSTEM AND FRONT MUCH DRIER AIR MOVES IN FROM THE NORTH
TO DRY US OUT THROUGH SATURDAY.

SUNDAY - WEDNESDAY...WARM FRONT PASSAGE, FROM WHAT WAS ONCE THE COLD
FRONT EARLIER IN THE PERIOD, MOVES BACK TOWARDS THE NORTH ON SUNDAY
NIGHT INTO MONDAY. COLD FRONT THEN NEARS FROM THE NORTHWEST LATE ON
MONDAY INTO TUESDAY AS TROUGHING TAKES BACK OVER AGAIN. NORTHWEST
FLOW ALOFT LOOKS TO PREVAIL AS CENTRAL U.S. RIDGING AMPLIFIES. THIS
MAY SEND SEVERAL SHORTWAVES THROUGH THE REGION FROM LATE MONDAY
ONWARD...NORTHERN PLAINS MCS SEASON. SEVERAL CHANCES FOR DIURNAL
CONVECTION IN A MODIFYING AIRMASS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION INTO THIS EVENING WITH DISSIPATING COVERAGE AS WE HEAD
BEYOND 00Z. OTHERWISE, MAINLY VFR CONDITIONS EXPECTED AT THE
TERMINALS THROUGH THIS EVENING. OVERNIGHT, SOME PATCHY FOG AND/OR
STRATUS MAY DEVELOP, ESPECIALLY IN AREAS WHERE RAIN HAS FALLEN AND
THE COLD FRONT HAS NOT MOVED THROUGH. EXPECT SOME MVFR CONDITIONS AS
A RESULT OF FOG/STRATUS OVERNIGHT. WINDS WILL BE LIGHT THROUGH THE
EVENING, MAINLY OUT OF THE WEST-SOUTHWEST WITH A SHIFT TO THE WEST-
NORTHWEST AS THE FRONT SLIDES SOUTHWARD. WIND SPEEDS WILL FALL TO
AROUND 5 KNOTS OR LESS OVERNIGHT.

THURSDAY...SOME MVF FOG/STRATUS EARLY AND THEN MAINLY VFR CONDITIONS
EXPECTED. AS THE COLD FRONT DROPS SOUTHWARD THROUGH THE EARLY
MORNING, WINDS WILL SHIFT FROM A WEST SOUTHWEST DIRECTION TO MORE OF
A WEST NORTHWEST DIRECTION WITH SPEEDS GRADUALLY INCREASING THROUGH
THE DAY. EXPECT WINDS TO BE AROUND 5 TO 10 KNOTS AT THE TERMINALS BY
18Z.

OUTLOOK...

THURSDAY NIGHT...MVFR LIKELY NORTH OF PHL IN WIDESPREAD SHOWERS.
MODERATE CONFIDENCE.

FRI - SATURDAY NIGHT...VFR. W TO NW WIND UNDER 10 KT. HIGH
CONFIDENCE.

SUNDAY - MONDAY...MOSTLY VFR. SOME AFTN SHRA/TSRA PSBL. LOW TO
MDT CONFIDENCE.

&&

.MARINE...
BOTH WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THURSDAY. SOME SHOWERS AND THUNDERSTORMS
MAY CAUSE WINDS TO BRIEFLY GUST TO AROUND 25 KNOTS TONIGHT BUT
ACTIVITY SHOULD DIMINISH BY 00Z OR SO.

OUTLOOK...
SUB-SCA WINDS AND SEAS EXPECTED. ANY WIND GUSTS LOOK TO REMAIN
BELOW 20 KNOTS, MORE NORTHERLY THROUGH SATURDAY NIGHT BEFORE
VEERING TOWARDS THE SOUTH ON SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER/SPIVEY
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...HEAVENER
AVIATION...HEAVENER/MEOLA
MARINE...HEAVENER/MEOLA
Hazardous weather outlook, Jul 8, 4:05 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT WED JUL 8 2015

NJZ001-007>010-012-PAZ054-055-061-062-105-092015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
LEHIGH-NORTHAMPTON-UPPER BUCKS-
405 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THURSDAY
NIGHT THAT MAY BE ACCOMPANIED BY HEAVY RAINFALL. LOCALIZED
FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ060-070-071-
101>104-106-092015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
405 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO
THURSDAY NIGH THAT MAY BE ACCOMPANIED BY HEAVY RAINFALL.
LOCALIZED FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ014-024>026-092015-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
405 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO
THURSDAY NIGHT THAT MAY BE ACCOMPANIED BY HEAVY RAINFALL.
LOCALIZED FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-092015-
DELAWARE BEACHES-
405 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO
THURSDAY NIGHT THAT MAY BE ACCOMPANIED BY HEAVY RAINFALL.
LOCALIZED FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-092015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 8, 4:25 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT WED JUL 8 2015

NJZ016>018-021-022-082100-
ATLANTIC-CAMDEN-GLOUCESTER-CUMBERLAND-SALEM-
425 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATLANTIC...SOUTH
CENTRAL CAMDEN...EAST CENTRAL SALEM...SOUTHEASTERN GLOUCESTER AND
NORTHEASTERN CUMBERLAND COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS OVER MALAGA...OR 8 MILES
NORTH OF VINELAND...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VINELAND...GLASSBORO...LINDENWOLD...HAMMONTON...CLAYTON...BERLIN...
BUENA...WEYMOUTH...CHESILHURST...NEWFIELD...MALAGA...SICKLERVILLE...
WILLIAMSTOWN...FRANKLINVILLE...MONROE TOWNSHIP...ELWOOD-MAGNOLIA...
PINE HILL...CLEMENTON...GIBBSBORO AND FOLSOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3946 7506 3962 7518 3983 7496 3953 7469
TIME...MOT...LOC 2024Z 241DEG 15KT 3958 7505

SFJ
Special weather statement, Jul 8, 4:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EDT WED JUL 8 2015

NJZ016>018-021>023-027-082115-
SOUTHEASTERN BURLINGTON-CAPE
MAY-ATLANTIC-CAMDEN-GLOUCESTER-CUMBERLAND-SALEM-
452 PM EDT WED JUL 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ATLANTIC...
SOUTHEASTERN CAMDEN...EAST CENTRAL SALEM...SOUTHEASTERN GLOUCESTER...
SOUTHEASTERN BURLINGTON...NORTHWESTERN CAPE MAY AND CENTRAL
CUMBERLAND COUNTIES...

AT 452 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAMMONTON TO NEAR MILLVILLE...AND MOVING EAST AT
25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...CUMBERLAND...HAMMONTON...BUENA...
EGG HARBOR CITY...LAUREL LAKE...WEYMOUTH...ESTELL MANOR...
CHESILHURST...NEWFIELD...MALAGA...FAIRTON...BRICKSBORO...MAYS
LANDING...PORT ELIZABETH...CEDARVILLE...ROSENHAYN AND
ELWOOD-MAGNOLIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3927 7485 3930 7498 3929 7501 3930 7501
      3929 7503 3930 7504 3935 7534 3938 7530
      3940 7529 3941 7527 3974 7488 3982 7442
TIME...MOT...LOC 2052Z 252DEG 23KT 3966 7486 3938 7511

SFJ
Special weather statement, Jul 8, 5:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT WED JUL 8 2015

NJZ020-026-027-082130-
SOUTHEASTERN BURLINGTON-COASTAL OCEAN-OCEAN-
506 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND EAST CENTRAL
BURLINGTON COUNTIES...

AT 505 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKVILLE...OR 12
MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BARNEGAT...BEACHWOOD...SEASIDE HEIGHTS...SURF CITY...BROOKVILLE...
BEACH HAVEN WEST...WARREN GROVE...PENN STATE FOREST...BAMBER LAKE...
DOVER BEACHES SOUTH...ISLAND HEIGHTS...MANAHAWKIN...OCEAN ACRES AND
WARETOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3980 7409 3992 7409 3981 7417 3977 7410
      3980 7417 3975 7420 3977 7412 3970 7413
      3969 7419 3969 7414 3964 7417 3966 7422
      3963 7419 3973 7449 3989 7439 3995 7413
      3992 7408 3997 7407 3996 7407
TIME...MOT...LOC 2105Z 279DEG 18KT 3980 7432

SFJ
Special weather statement, Jul 8, 5:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT WED JUL 8 2015

NJZ016>018-021>025-027-082145-
SOUTHEASTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE
MAY-ATLANTIC-COASTAL ATLANTIC-CAMDEN-GLOUCESTER-CUMBERLAND-SALEM-
510 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...SOUTH CENTRAL
CAMDEN...EAST CENTRAL SALEM...SOUTHEASTERN GLOUCESTER...SOUTHEASTERN
BURLINGTON...NORTHERN CAPE MAY AND EASTERN CUMBERLAND COUNTIES...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIZPAH...OR NEAR
VINELAND...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VINELAND...ATLANTIC CITY...MILLVILLE...OCEAN CITY...CUMBERLAND...
PLEASANTVILLE...HAMMONTON...SOMERS POINT...VENTNOR CITY...
NORTHFIELD...ABSECON...MARGATE CITY...BUENA...EGG HARBOR CITY...
LAUREL LAKE...WEYMOUTH...WOODBINE...ESTELL MANOR...NEWFIELD AND PORT
REPUBLIC.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3930 7457 3933 7468 3927 7459 3929 7460
      3929 7455 3922 7464 3926 7506 3955 7511
      3976 7454 3943 7446 3943 7445 3941 7444
      3942 7448 3940 7449 3940 7444 3936 7443
TIME...MOT...LOC 2110Z 257DEG 36KT 3944 7488

SFJ
Local storm report, Jul 8, 5:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       VINELAND                39.46N  75.00W
07/08/2015  M2.00 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1500542

STAFF
Special weather statement, Jul 8, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT WED JUL 8 2015

NJZ017-018-020>022-024>027-082230-
SOUTHEASTERN BURLINGTON-ATLANTIC COASTAL CAPE MAY-ATLANTIC-COASTAL
ATLANTIC-COASTAL OCEAN-CAMDEN-OCEAN-GLOUCESTER-CUMBERLAND-
545 PM EDT WED JUL 8 2015

...LARGE CLUSTER OF THUNDERSTORMS MOVING TOWARDS THE CENTRAL NEW
JERSEY SHORE...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR EGG HARBOR CITY...OR
13 MILES NORTHWEST OF ATLANTIC CITY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...ATLANTIC CITY...OCEAN CITY...BARNEGAT...PLEASANTVILLE...
HAMMONTON...BEACHWOOD...SOMERS POINT...VENTNOR CITY...BRIGANTINE...
NORTHFIELD...ABSECON...SHAMONG...MARGATE CITY...POINT PLEASANT
BEACH...EGG HARBOR CITY...TUCKERTON...WEYMOUTH...ESTELL MANOR AND
SURF CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3981 7417 3977 7410 3975 7420 3976 7410
      3958 7422 3958 7434 3950 7429 3954 7440
      3956 7441 3941 7440 3949 7431 3942 7434
      3930 7454 3932 7485 3967 7493 4009 7404
TIME...MOT...LOC 2143Z 259DEG 35KT 3950 7462

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:17 PM EDTSpecial Weather StatementPHIMorris, Warren28 min
Jul 8, 1:32 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
Jul 8, 2:17 PM EDTSpecial Weather StatementPHIOcean28 min
Jul 8, 2:40 PM EDTSpecial Weather StatementPHIOcean50 min
Jul 8, 2:45 PM EDTSpecial Weather StatementPHIMorris30 min
Jul 8, 3:42 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Warren4 hr
Jul 8, 4:25 PM EDTSpecial Weather StatementPHICamden35 min
Jul 8, 4:28 PM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland, Gloucester, Salem4 hr
Jul 8, 4:52 PM EDTSpecial Weather StatementPHICumberland23 min
Jul 8, 5:06 PM EDTSpecial Weather StatementPHIOcean24 min
Jul 8, 5:10 PM EDTSpecial Weather StatementPHIAtlantic35 min
Jul 8, 5:24 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester4 hr
Jul 8, 5:49 PM EDTSpecial Marine WarningPHI56 min
Jul 8, 6:25 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer4 hr
Jul 8, 1:46 PM EDTSpecial Weather StatementPHIDelaware29 min
Jul 8, 1:59 PM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's31 min
Jul 8, 2:27 PM EDTSpecial Weather StatementPHIKent, Queen Anne's, Talbot48 min
Jul 8, 2:58 PM EDTSpecial Weather StatementPHICecil32 min
Jul 8, 3:10 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's35 min
Jul 8, 3:33 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot4 hr

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.